Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 18, 2022, 5:27 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2022, 5:27 PM EDT (21:27 UTC)
- Expired
- Apr 18, 2022, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 114 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 5:30 PM EDT | HAIL 1.25 | 3 N J And S Fish Camp, FL | HAIL LARGE ENOUGH TO PUT A HOLE IN SUSPENDED CANVAS USED AS OUTDOOR COVERING. TIME ESTIMATED FROM RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
132
WUUS52 KMLB 182127
SVRMLB
FLC085-111-182215-
/O.NEW.KMLB.SV.W.0035.220418T2127Z-220418T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
527 PM EDT Mon Apr 18 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Lucie County in east central Florida...
Martin County in east central Florida...
* Until 615 PM EDT.
* At 527 PM EDT, a severe thunderstorm was located 8 miles northeast
of J And S Fish Camp, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Indiantown, J And S Fish Camp, Tradition and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2722 8068 2733 8050 2708 8023 2696 8049
2696 8061
TIME...MOT...LOC 2127Z 316DEG 9KT 2717 8056
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Smith3 follow-up statements
920
WWUS52 KMLB 182139
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
539 PM EDT Mon Apr 18 2022
FLC085-111-182215-
/O.CON.KMLB.SV.W.0035.000000T0000Z-220418T2215Z/
St. Lucie FL-Martin FL-
539 PM EDT Mon Apr 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTH CENTRAL ST. LUCIE AND MARTIN COUNTIES...
At 539 PM EDT, a severe thunderstorm was located 8 miles northeast of
J And S Fish Camp, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indiantown, J And S Fish Camp, Tradition and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2720 8067 2731 8048 2708 8023 2696 8049
2696 8061
TIME...MOT...LOC 2139Z 316DEG 9KT 2715 8054
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Smith645
WWUS52 KMLB 182200
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
600 PM EDT Mon Apr 18 2022
FLC111-182210-
/O.CAN.KMLB.SV.W.0035.000000T0000Z-220418T2215Z/
St. Lucie FL-
600 PM EDT Mon Apr 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LUCIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2711 8066 2720 8049 2708 8023 2696 8049
2696 8061 2700 8062 2708 8066
TIME...MOT...LOC 2200Z 316DEG 9KT 2711 8050
$$
FLC085-182215-
/O.CON.KMLB.SV.W.0035.000000T0000Z-220418T2215Z/
Martin FL-
600 PM EDT Mon Apr 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN MARTIN COUNTY...
At 600 PM EDT, a severe thunderstorm was located near Indiantown,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Indiantown, J And S Fish Camp and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2711 8066 2720 8049 2708 8023 2696 8049
2696 8061 2700 8062 2708 8066
TIME...MOT...LOC 2200Z 316DEG 9KT 2711 8050
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Smith683
WWUS52 KMLB 182207
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
607 PM EDT Mon Apr 18 2022
FLC085-182217-
/O.EXP.KMLB.SV.W.0035.000000T0000Z-220418T2215Z/
Martin FL-
607 PM EDT Mon Apr 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARTIN COUNTY WILL
EXPIRE AT 615 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
However heavy rain is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2711 8066 2720 8049 2708 8023 2696 8049
2696 8061 2700 8062 2708 8066
TIME...MOT...LOC 2207Z 316DEG 9KT 2710 8049
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:08 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 18, 3:08 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
308 PM EDT Mon Apr 18 2022
.DISCUSSION...
...Strong to Severe Storms Possible Near the East Coast Late Today...
...Breezy With Hazardous Boating/Beach Conditions Tuesday Onward...
Current-Tonight...Pre-frontal wind shift occurring across ECFL ahead
of cold front poised to move across the area this evening and
overnight. The ECSB has developed along the Space/Treasure coasts
but inland movement will be slow due to the predominant offshore
flow it is fighting. Surface heating, moisture pooling in upwards of
1.50-1.60 inches (Space/Treasure coasts) and the eventual ECSB/WCSB
collision will provide a focus for SCT afternoon/early evening
lightning storm development. A couple storms could be strong to
severe, especially along the coast south from the Cape. Also aiding
convective activity will be some shortwave energy aloft as well as
"cool" 500 mb temps from -12C to -13.5C.
Primary impacts from storms will be strong to locally damaging wind
gusts of 40 to 60 mph and hail up to 1 to 2 inches in diameter.
Frequent cloud-to-ground lightning strikes and locally heavy
downpours of 1 to 3 inches will also be possible. Timing for height
of activity will be between 4 and 8pm. Expect increasing convective
coverage leading up to the aforementioned time. Initial activity
will move from west to east, then northwest to southeast later in
the period. Precipitation will taper off across the northwest (I-4
corridor north) by mid to late afternoon, while spreading southeast
through early evening. Dry conditions expected areawide by midnight.
Overnight lows remaining in the 60s, though we could see some U50s
in northern reaches of north Lake and northwest Volusia counties.
PCloudy to MClear skies overnight. Fog is not anticipated.
Tue...Post-frontal conditions with high pressure building into the
Deep South. Plenty of sunshine and much drier as winds veer NNE/NE
in the afternoon with a tight pressure gradient producing
breezy/gusty conditions (even windy at times over the barrier
islands). Max temps L-M 70s along the Volusia/north Brevard coasts,
otherwise U70s to the south and around 80F inland.
Tuesday Night-Friday (modified previous)...Ridge building behind the
recent front, positioning itself over the western Atlantic Wednesday
through Friday. Winds veer ENE-E through the end of the work week,
with a tight pressure gradient producing breezy conditions (even
windy at times over the barrier islands). The persistent onshore
wind flow may eventually pick up enough shallow moisture for a small
chance of showers to reach the Treasure Coast Fri-Fri night. But,
overall, wx conditions should remain mostly dry.
Maxes successively warm by about 1-2F each afternoon, reaching the
upper 70s to low 80s along the coast and low to mid 80s inland by
Friday. Mins Wednesday morning M-U50s north and inland from the
Space and Treasure Coasts (L-M60s). Thereafter, mins warming through
the 60s, with L70s expected over the barrier islands.
Saturday-Monday (previous)...The ridge aloft will maintain itself
through next weekend, possibly weakening or flattening some by next
Mon. Stout onshore flow should finally ease its grip on ECFL, with
winds easing as they veer more SE. This portends temps continuing to
steadily increase to back above normal with a slow upward trend for
a chance of diurnal showers and a few storms away from the coast.
&&
.AVIATION...Pre-frontal wind shift ahead of the cold front this
afternoon with winds veering, W/NW, increasing to around 10 kts.
WCSB still poised to collide late in the day across the eastern
peninsula with the ECSB providing a focus for strong/severe storms.
Greatest convective potential this afternoon/evening from KTIX-KSUA.
NW/N winds increasing behind the cold front overnight to 10-15 kts,
15 kts and gusty along the coast with gradually improving sky
conditions. Breezy/gusty, post-frontal, N/NNE winds, 15-20 kts on
Tue.
&&
.MARINE...Afternoon-Tonight...Cold front continues to approach
the northern waters this afternoon and points further south this
evening and overnight. S/SE winds ahead of the front, SE along the
immediate coast with sea breeze formation, but only little
penetration inland. The WC/EC sea breeze boundary collision will
occur near the east coast with SCT strong/severe storms forecast,
Cape southward by late this afternoon into the evening. Conditions
begin to improve from north to south later into the evening and
overnight as the front passes and precip diminishes. However, NW/N
winds will increase to around 20 kts and gusty with seas building
overnight into Tue morning. A Small Craft Advisory goes into effect
for all waters north of Sebastian Inlet at 08Z/4AM, then southward
through Jupiter Inlet at 12Z/8AM Tue morning. Initial seas 2-4 ft
seas will build late in the night toward 5-7 ft by daybreak, north
of the Cape and 3-5 ft southward. Winds/seas locally higher invof
offshore moving SCT strong storms late today/this evening.
Tue...Fresh north winds around 20 kt in the morning gradually veer
to NNE/NE late afternoon-evening. Higher seas will build shoreward
as winds veer onshore, reaching 4-7 ft near shore and 6-8 ft
offshore.
Wednesday-Saturday...Poor to hazardous boating conditions look to
persist into this weekend, as strong high pressure over the western
Atlantic creates a tight pressure gradient. ENE/E winds through the
period of up to around 20kts through late week. Then, possibly
dipping to 15-20kts early in the weekend. Seas 5-7ft and possibly up
to 8ft well offshore through the period. Initially dry, though
shower chances will creep back into the forecast Friday/Saturday.
The Small Craft Advisory will likely need to be extended past its
current expiration time.
&&
.FIRE WEATHER...Tue...Breezy (15-20 mph/gusty) N/NNE flow across
ECFL will produce above normal smoke dispersion values and feature
critically low RH values over the interior. Lowest readings in the
20s to near 30 percent expected across Lake County, adjacent western
sections of Volusia/Seminole/Orange Cos, southward along the length
of the Kissimmee River Basin. Will go ahead and hoist a Fx Wx Watch
for Okeechobee, Osceola, Lake, Orange, Seminole, and inland Volusia
counties and allow next shift or two re-evaluate if an upgrade to a
Red Flag Warning is necessary.
Wed-Fri...Extended period of breezy/gusty onshore flow areawide as
smoke dispersion remains Very Good to Excellent.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 73 58 76 / 10 0 0 0
MCO 66 81 59 81 / 0 0 0 0
MLB 65 77 62 76 / 10 0 0 0
VRB 65 78 62 78 / 10 0 0 0
LEE 62 79 56 79 / 0 0 0 0
SFB 63 78 57 78 / 10 0 0 0
ORL 66 81 60 81 / 0 0 0 0
FPR 65 79 63 78 / 20 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Inland Volusia-Northern Lake-Okeechobee-Orange-
Osceola-Seminole-Southern Lake.
AM...Small Craft Advisory from 4 AM Tuesday to 8 AM EDT Wednesday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory from 4 AM Tuesday to 8 AM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 8 AM Tuesday to 8 AM EDT Thursday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
SHORT TERM...Sedlock
LONG TERM....Leahy
AVIATION...SedlockHazardous weather outlook, Apr 18, 6:23 AM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 623 AM EDT Mon Apr 18 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-181600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 623 AM EDT Mon Apr 18 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to form this afternoon and early evening, with the highest coverage expected from Melbourne and Orlando southward, especially near the coast where a late afternoon sea breeze collision may occur. Storms will move east to southeast at 10 to 15 mph. Some storms may be strong to severe, with strong damaging wind gusts of 50 to 60 mph, large hail of quarter to golf ball size, torrential rainfall of 1 to 3 inches, and frequent cloud to ground lightning. Move indoors to safety if skies look threatening, or you hear thunder. Always have multiple ways to receive severe weather warnings. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts of 35 knots or greater on inland lakes, the Intracoastal Waterway and adjacent Atlantic waters, especially from Cape Canaveral southward. Mariners should watch for storms approaching from the west and northwest today, and seek safe harbor well in advance of their arrival. .RIP CURRENT IMPACT... There remains a Moderate risk of dangerous rip currents at the central Florida Atlantic beaches today. While rip currents will be present all day, the threat will be highest from 1 PM to 7 PM, due to tidal effects. Always swim within sight of a lifeguard and never enter the surf alone. .WIND AND SEA IMPACT... Hazardous boating conditions are expected to develop late tonight for offshore Volusia and Brevard counties. Winds will shift to the north and increase to around 20 knots, with seas building to 6 to 8 feet. A Small Craft Advisory will go into effect for this area starting at 4 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Boating and beach conditions will be hazardous over all of the local Atlantic waters through Thursday, and well offshore through the end of the week. A Moderate risk for dangerous rip currents will continue much of this week, along with with choppy surf conditions. Scattered afternoon showers and a few lightning storms will be possible this weekend, with cloud to ground lightning and heavy rainfall the main storm threats. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Apr 18, 5:11 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Mon Apr 18 2022
FLZ058-159-164-259-264-182215-
Okeechobee FL-Coastal St. Lucie FL-Inland St. Lucie FL-
Inland Martin FL-Coastal Martin FL-
511 PM EDT Mon Apr 18 2022
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and Martin Counties through 615 PM
EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tradition, or 9 miles northeast of J And S Fish
Camp, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Stuart, Treasure Island, Indiantown and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2716 8071
2718 8074 2721 8079 2721 8081 2740 8040
2710 8019 2696 8055 2696 8061
TIME...MOT...LOC 2111Z 294DEG 21KT 2721 8057
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:58 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola, Seminole | 3 hr |
| Apr 18, 2:57 AM EDT | Small Craft Advisory | MLB | 6 days | |
| Apr 18, 2:25 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Apr 18, 5:11 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.